# SDR 96ZZZX3361

- Difficulty date: June 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Boeing Distribution Inc, repair station RD4D488M
- System (JASC): 2432 · Battery/Charger System
- Part: Cell
- Part number: VP400KH
- Condition: Cracked
- Location: Battery
- Component: Saft, 401767
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

INBOUND INSPECTON OF BATTERY SHOWS ALL 20 CELLS INSTALLED TO BE 'REBUILT'.  DATA PLATE INSTALLED INDICATES BATTERY WAS 'FUNCTIONALLY BENCH CHECKED AND REBUILT' ON 2-28-95.  BATTERY WAS FUNCTIONALLY CHECKED AND FAILED CAPACITY EACH TIME AFTER 3 DEEP CYCLES.  ALL HARDWARE (LINKS, NUTS, AND WASHERS) FOUND EXCESSIVELY CORRODED AND NICKELPLATING DELAMINATING AND PEELING FROM NUTS.  SEVEN CELLS FOUND CRACKED AND LEAKING ELECTROLYTE.  SAFT MM STATES SECTION 7, PARA 7.2 E.  'REPLACE EACH DEFECTIVE CELL WITH A FACTORY NEW SAFT CELL'.  BATTERY FOUND ILLEGAL ACCORDING TO SAFT MANUAL, DOC N 09.94-V 220172.
